Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Milwaukee, WI

May 11, 2011Jefferson County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2011, 3:10 PM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 3:10 PM CDT (20:10 UTC)
Expired
May 11, 2011, 3:45 PM CDT
In force
35 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 8 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS53 KMKX 112010
SVRMKX
WIC055-133-112045-
/O.NEW.KMKX.SV.W.0034.110511T2010Z-110511T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  NORTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 345 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JEFFERSON...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OKAUCHEE LAKE...DELAFIELD...WALES...HARTLAND...PEWAUKEE...DOWNTOWN
  WAUKESHA...JOHNSON CREEK...DOUSMAN...LAPHAM PEAK STATE PARK...
  WAUKESHA AIRPORT...HELENVILLE...ROME...NWS SULLIVAN/MILWAUKEE...
  SULLIVAN...PIPERSVILLE...IXONIA...OCONOMOWOC...LAC LA BELLE...
  OCONOMOWOC LAKE AND MONTEREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4287 8877 4311 8882 4320 8842 4319 8839
      4301 8814
TIME...MOT...LOC 2010Z 232DEG 15KT 4299 8873
WIND...HAIL 60MPH 1.00IN

$$

SEARS
4 follow-up statements
236 
WWUS53 KMKX 112020
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT WED MAY 11 2011

WIC055-133-112045-
/O.CON.KMKX.SV.W.0034.000000T0000Z-110511T2045Z/
JEFFERSON WI-WAUKESHA WI-
320 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WAUKESHA AND EASTERN JEFFERSON COUNTIES UNTIL 345 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF DOUSMAN...OR 9 MILES SOUTHWEST OF OKAUCHEE LAKE...MOVING
NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAPHAM PEAK STATE PARK AND WALES AROUND 335 PM CDT.
  OKAUCHEE LAKE AND DELAFIELD AROUND 340 PM CDT.
  HARTLAND AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE LAC LA
BELLE...OCONOMOWOC...OCONOMOWOC LAKE...MONTEREY...NASHOTAH...STONE
BANK...MAPLETON...CHENEQUA AND NORTH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4287 8877 4311 8882 4320 8842 4319 8839
      4301 8814
TIME...MOT...LOC 2021Z 232DEG 15KT 4308 8855
WIND...HAIL 60MPH 1.00IN

$$

KAPELA
269 
WWUS53 KMKX 112027
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT WED MAY 11 2011

WIC055-133-112045-
/O.CON.KMKX.SV.W.0034.000000T0000Z-110511T2045Z/
JEFFERSON WI-WAUKESHA WI-
327 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WAUKESHA AND EASTERN JEFFERSON COUNTIES UNTIL 345 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF OKAUCHEE
LAKE TO NORTH PRAIRIE...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAPHAM PEAK STATE PARK...WALES AND DELAFIELD AROUND 335 PM CDT.
  HARTLAND...DOWNTOWN WAUKESHA...WAUKESHA AIRPORT AND PEWAUKEE AROUND
  345 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MAPLETON...
LAPHAM PEAK ST PARK...NASHOTAH...STONE BANK...CHENEQUA AND NORTH
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4287 8877 4311 8882 4320 8842 4319 8839
      4301 8814
TIME...MOT...LOC 2027Z 231DEG 15KT 4319 8850 4297 8840
WIND...HAIL 60MPH 1.00IN

$$

KAPELA
611 
WWUS53 KMKX 112037
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT WED MAY 11 2011

WIC055-133-112045-
/O.CON.KMKX.SV.W.0034.000000T0000Z-110511T2045Z/
JEFFERSON WI-WAUKESHA WI-
337 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WAUKESHA AND EASTERN JEFFERSON COUNTIES UNTIL 345 PM CDT...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF OKAUCHEE
LAKE TO DELAFIELD TO NORTH PRAIRIE...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PEWAUKEE...WAUKESHA AIRPORT AND DOWNTOWN WAUKESHA AROUND 345 PM
  CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4287 8877 4311 8882 4320 8842 4319 8839
      4301 8814
TIME...MOT...LOC 2037Z 231DEG 15KT 4320 8848 4310 8836
          4296 8840
WIND...HAIL 60MPH 1.00IN

$$

KAPELA
214 
WWUS53 KMKX 112041
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CDT WED MAY 11 2011

WIC055-133-112051-
/O.EXP.KMKX.SV.W.0034.000000T0000Z-110511T2045Z/
JEFFERSON WI-WAUKESHA WI-
341 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAUKESHA AND EASTERN
JEFFERSON COUNTIES WILL EXPIRE AT 345 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL ROUNDS OF STORMS ARE EXPECTED THE REMAINDER OF THE 
AFTERNOON HOURS INTO THE EVENING.

LAT...LON 4287 8877 4311 8882 4320 8842 4319 8839
      4301 8814
TIME...MOT...LOC 2041Z 231DEG 15KT 4321 8846 4311 8834
          4297 8838

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:06 PM CDT, 4 minutes earlier.

Area forecast discussion, May 11, 3:06 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT WED MAY 11 2011

.TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

CURRENT CONVECTION ALONG WARM FRONT TO CONTINUE TO SHIFT SLOWLY EAST
THROUGH THE REST OF THE AREA THIS AFTERNOON. MORE THUNDERSTORMS ARE
EXPECTED TO MOVE NORTHEAST INTO THE AREA INTO EARLY EVENING...WITH
SHORTWAVE TROUGH. THROUGH EARLY EVENING...STRONG ELEVATED CAPES OF
2000 TO 4000 J/KG...WITH DECENT DEEP LAYER SHEAR OF 30 TO 35 KNOTS
PLUS...WILL CONTINUE TO BRING CHANCES FOR SEVERE STORMS WITH
DAMAGING WINDS AND LARGE HAIL. PRECIPITABLE WATER VALUES OF 1.50
INCHES AND SLOW MOVEMENT OF STORMS ALSO BRING A LOCALIZED FLASH
FLOODING RISK.

ELEVATED CAPES GET REDUCED LATER TONIGHT...AND SHORTWAVE MOVES OUT
OF THE AREA...WITH CAP BUILDING IN. THIS SHOULD GRADUALLY REDUCE
AREAL COVERAGE OF CONVECTION AS THE NIGHT GOES ON.

LOW STRATUS DECK AND FOG ARE AFFECTING AREAS NEAR THE LAKE. WINDS ARE
EXPECTED TO SLOWLY TURN SOUTH TONIGHT AND THURSDAY IN THIS AREA.
SO...THESE CONDITIONS SHOULD GET PUSHED BACK TO THE LAKE. SOME
CONCERN THAT THIS MAY NOT OCCUR DUE TO THE WEAK NATURE OF THE
WINDS...AND IF SO THE FOG AND STRATUS WILL REMAIN. WILL HAVE TO
WATCH THIS AREA CLOSELY.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AGAIN ON
THURSDAY...AS WEAK SURFACE LOW AND COLD FRONT SLOWLY SHIFT INTO THE
REGION. MEAN LAYER CAPES OF 500 TO 1500 J/KG WITH WEAK TO MODEST
DEEP LAYER SHEAR OF 15 TO 20 KNOTS ARE EXPECTED. PRECIPITABLE WATER
VALUES REMAIN AROUND 1.50 INCHES...AND WITH SLOW MOTIONS LOCALIZED
FLASH FLOODING MAY OCCUR.

.FRIDAY...FORECAST CONFIDENCE...MEDIUM

MODELS ALL HAVE ONE UPPER LOW OVER SOUTHERN MISSOURI/NORTHERN
ARKANSAS. WHILE NORTHERN UPPER LOW REACHES THE EASTERN
DAKOTAS/MINNESOTA. THIS LEAVES OUR AREA BETWEEN THESE TWO SYSTEMS
WITH AN BROAD RATHER WEAK SURFACE TROUGH AXIS FROM THE GREAT LAKES
AND ACROSS SOUTHEAST WISCONSIN AND THROUGH ILLINOIS AND MISSOURI.
NAM SOUNDINGS SHOWING MINIMAL CAPE LIFTED FROM AROUND 875
MB...ABOUT 80 J/KG...AROUND NOON BEFORE DRYING OUT MORE DURING THE
AFTERNOON. NAM QPF IS LESS THAN A TENTH OF AN INCH...AND GIVEN
SOUNDINGS NO MORE THAN CHANCE POPS ARE REASONABLE.

.SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM

GFS AND ECMWF STILL HAVE THE FORECAST AREA BETWEEN THE TWO UPPER
LOWS...AS THE NORTHERN LOW DROPS TO IOWA AND THE SOUTHERN LOW
MOVES EAST ACROSS KENTUCKY OR TENNESSEE. THE SURFACE TROUGH SAGS
SOUTH INTO MORE OF A LOW OVER THE OHIO RIVER VALLEY.

NAM AND GFS HAVE MORE QPF SATURDAY THAN THE 00Z ECMWF...AND BOTH
GFS AND 00Z ECMWF HAVE SOME QPF SUNDAY...THE ECMWF MORE ACROSS
SOUTHERN WISCONSIN.

.LONG TERM...

.MONDAY THROUGH WEDNESDAY FORECAST CONFIDENCE...MEDIUM

THE NORTHERN LOW BECOMES THE PRIMARY LOW AND DROPS SOUTHEAST
TOWARD KENTUCKY ON MONDAY...WITH THE UPPER TROUGH HANGING BACK
INTO WISCONSIN TUESDAY AND POSSIBLY INTO WEDNESDAY.

THE FORECAST AREA...ESPECIALLY THE SOUTHEAST MAY STILL BE IN THE
PRECIPITATION CHANCES MONDAY...BUT BU TUESDAY THE GFS AND 00Z
ECMWF BUILD A SURFACE HIGH ACROSS THE UPPER GREAT LAKES. HOWEVER
THE 00Z ECMWF HAS LIGHT QPF RATHER CLOSE...UP TO SOUTHERN LAKE
MICHIGAN TUESDAY THAT RETROGRADES BACK INTO SOUTHEAST WISCONSIN
TUESDAY NIGHT AND WEDNESDAY.

WILL USE THE CONSENSUS FORECAST IN THIS TIME FRAME. EITHER WAY
THICKNESS VALUES ARE QUITE COOL...AND WITH ANY CLOUD COVER AND
PRECIP...HIGHS WOULD BE RATHER COOL.

&&

.AVIATION...

SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO AFFECT
TAF SITES THROUGH THE EARLY EVENING HOURS. IFR VISIBILITIES WITH
MVFR CEILINGS ARE EXPECTED WITH ANY OF THE STORMS. SOME OF THE
STORMS MAY BE SEVERE...AND PRODUCE DAMAGING WINDS TO 50
KNOTS...LARGE HAIL AND HEAVY RAINFALL.

IN ADDITION...KMKE...KENW AND KUES WILL SEE LOW STRATUS AND FOG INTO
THE EARLY EVENING...WITH ONSHORE WINDS. LIFR CEILINGS AND
VISIBILITIES ARE EXPECTED...WITH KUES POSSIBLY GOING UP TO MVFR
CONDITIONS AT TIMES.

IF WINDS REMAIN ONSHORE TONIGHT INTO THURSDAY...THE LOW STRATUS DECK
AND FOG LINGER AT THE EASTERN SITES. IF WINDS REMAIN SOUTH...THE LOW
STRATUS DECK AND FOG WILL REMAIN OVER THE LAKE EAST OF THESE SITES.
FOR NOW...THINK WINDS WILL TURN SOUTH AND KEEP THESE CONDITIONS OUT
OF THE EASTERN SITES TONIGHT INTO THURSDAY. MVFR VISIBILITIES WITH
LIGHT FOG SHOULD THEN LINGER TONIGHT...WITH VFR RETURNING THURSDAY.

MORE SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS
TAF SITES. FOR NOW...WILL JUST MENTION VICINITY IN TAFS.

&&

.MARINE...PATCHY DENSE FOG IS EXPECTED OVER THE NEARSHORE WATERS
TONIGHT AND THURSDAY...CONTINUING THE TRENDS FROM TODAY. PATCHY
DENSE FOG MAY CONTINUE THURSDAY NIGHT INTO FRIDAY...BEFORE FRONT
PUSHES THROUGH THE AREA AND WINDS SHIFT NORTHEAST.

BRISK NORTHEAST WINDS OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK
WILL GENERATE HIGH WAVES OVER THE NEARSHORE WATERS. SMALL CRAFT
ADVISORY CONDITIONS MAY BE MET DURING THIS TIME.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
VERY SHORT TERM/AVIATION/MARINE...08/WOOD
Hazardous weather outlook, May 11, 10:25 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT WED MAY 11 2011

WIZ046-047-051-052-056>060-062>072-120845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1025 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING
AFTER MIDNIGHT. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WIND...AND THERE IS AN INCREASED RISK FOR TORNADOES AS WELL.
ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO THE ELEVATED
MOISTURE LEVELS IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING
WIND AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
THURSDAY AFTERNOON AND NIGHT.

LMZ643>646-120845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1025 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING
AFTER MIDNIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG
WINDS.

PATCHY DENSE FOG IS ALSO POSSIBLE DUE TO MOIST AIR FLOWING OVER
THE COLD WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG
WINDS.

PATCHY DENSE FOG WILL CONTINUE THROUGH THURSDAY.

A SMALL CRAFT ADVISORY MAY BE SUNDAY THROUGH MONDAY AS BRISK
NORTHEAST WINDS DEVELOP.

MRC

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 11, 2:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             4 W JEFFERSON           43.01N 88.89W
05/11/2011  M4.25 INCH       JEFFERSON          WI   EMERGENCY MNGR

            SOFTBALL SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAYS
            18 AND 89.

&&

WIMBERLEY
Local storm report, May 11, 2:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             1 W SUN PRAIRIE         43.18N 89.25W
05/11/2011  M1.00 INCH       DANE               WI   AMATEUR RADIO

&&

WIMBERLEY
Local storm report, May 11, 2:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             JEFFERSON               43.01N 88.81W
05/11/2011  M1.00 INCH       JEFFERSON          WI   NWS EMPLOYEE

&&

WIMBERLEY
Special weather statement, May 11, 2:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CDT WED MAY 11 2011

WIZ057-058-063-064-112045-
COLUMBIA-DANE-DODGE-JEFFERSON-
247 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING THROUGH THE AREA BETWEEN MADISON AND
COLUMBUS...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF COLUMBUS TO MARSHALL...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAKE MILLS AND COLUMBUS BY 255 PM CDT...
  CAMBRIA AND FALL RIVER BY 300 PM CDT...
  JEFFERSON BY 310 PM CDT...
  RANDOLPH AND JOHNSON CREEK BY 315 PM CDT...
  WATERTOWN AIRPORT AND WATERTOWN BY 320 PM CDT...
  BEAVER DAM BY 330 PM CDT...
  JUNEAU DODGE AIRPORT AND JUNEAU BY 340 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KAPELA
Local storm report, May 11, 2:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             4 WNW LAKE MILLS        43.10N 88.98W
05/11/2011  M1.00 INCH       JEFFERSON          WI   TRAINED SPOTTER

0240 PM     HAIL             1 N JEFFERSON           43.02N 88.81W
05/11/2011  M2.00 INCH       JEFFERSON          WI   NWS EMPLOYEE

0243 PM     HAIL             S JEFFERSON             43.01N 88.81W
05/11/2011  M1.75 INCH       JEFFERSON          WI   PUBLIC

&&

WIMBERLEY
Special weather statement, May 11, 3:08 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT WED MAY 11 2011

WIZ047-051-058-059-063>065-112100-
DANE-DODGE-FOND DU LAC-GREEN LAKE-JEFFERSON-WASHINGTON-WAUKESHA-
308 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING INTO THE BROAD AREA BETWEEN WAUPUN AND
OCONOMOWOC...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF BEAVER DAM TO 12 MILES SOUTH OF BEAVER DAM TO 5 MILES SOUTH OF
LAKE MILLS...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  RANDOLPH BY 315 PM CDT...
  JOHNSON CREEK BY 320 PM CDT...
  BEAVER DAM BY 325 PM CDT...
  MARKESAN AND WATERTOWN AIRPORT BY 330 PM CDT...
  JUNEAU DODGE AIRPORT AND JUNEAU BY 340 PM CDT...
  HUSTISFORD AND HORICON BY 350 PM CDT...
  BRANDON AND WAUPUN BY 355 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:02 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane43 min
May 11, 1:04 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk41 min
May 11, 1:17 PM CDTSevere Thunderstorm WarningMKXDane28 min
May 11, 1:39 PM CDTSevere Thunderstorm WarningMKXDane36 min
May 11, 1:43 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane32 min
May 11, 2:03 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson42 min
May 11, 2:21 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge24 min
May 11, 2:27 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth48 min
May 11, 2:54 PM CDTSevere Thunderstorm WarningMKXJefferson, Racine, Walworth, Waukesha36 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth38 min
May 11, 3:53 PM CDTSevere Thunderstorm WarningMKXDane52 min
May 11, 3:58 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth32 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningMKXWaukesha47 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningMKXGreen, Rock39 min
May 11, 4:42 PM CDTSevere Thunderstorm WarningMKXDane48 min
May 11, 5:11 PM CDTSevere Thunderstorm WarningMKXGreen, Rock49 min
May 11, 5:13 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock37 min
May 11, 5:27 PM CDTAreal Flood AdvisoryMKXKenosha93 min
May 11, 5:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth29 min
May 11, 6:13 PM CDTSevere Thunderstorm WarningMKXRacine32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.